Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 13, 2015, 8:53 PM MDT for 5 counties in Wyoming. It took effect at Apr 14, 2015, 9:00 AM MDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2015, 8:53 PM MDT (02:53 UTC)
- In effect from
- Apr 14, 2015, 9:00 AM MDT
- Expired
- Apr 14, 2015, 10:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 2:33 PM MDT | NON-TSTM WND GST 63 | Casper, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3499 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS75 KRIW 140253 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 853 PM MDT MON APR 13 2015 ...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING TUESDAY... .THE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING TUESDAY AHEAD OF AN APPROACHING PACIFIC COLD FRONT. HIGH WINDS ARE EXPECTED TO DEVELOP AROUND 9 AM AND INCREASE THROUGH THE AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING. WYZ019-027>030-141100- /O.UPG.KRIW.HW.A.0011.150414T1500Z-150415T0000Z/ /O.NEW.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...KEMMERER...COKEVILLE... ROCK SPRINGS...GREEN RIVER...WAMSUTTER 853 PM MDT MON APR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-141100- /O.UPG.KRIW.HW.A.0011.150414T1500Z-150415T0000Z/ /O.NEW.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/ WIND RIVER MOUNTAINS EAST- 853 PM MDT MON APR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 OVER SOUTH PASS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
4 follow-up statements
188 WWUS75 KRIW 140328 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 928 PM MDT MON APR 13 2015 ...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING TUESDAY... .THE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING TUESDAY AHEAD OF AN APPROACHING PACIFIC COLD FRONT. HIGH WINDS ARE EXPECTED TO DEVELOP AROUND 9 AM AND INCREASE THROUGH THE AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING. WYZ020-141400- /O.EXA.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 928 PM MDT MON APR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. * WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS INCLUDING INTERSTATES 25 TO 80. RESIDENTS WILL NEED TO SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-027>030-141400- /O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...KEMMERER...COKEVILLE... ROCK SPRINGS...GREEN RIVER...WAMSUTTER 928 PM MDT MON APR 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. * WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-141400- /O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/ WIND RIVER MOUNTAINS EAST- 928 PM MDT MON APR 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. * WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 OVER SOUTH PASS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
110 WWUS75 KRIW 140847 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MDT TUE APR 14 2015 ...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING TODAY... .THE SURFACE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING TODAY AHEAD OF AN APPROACHING PACIFIC COLD FRONT. STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP AROUND 9 AM THIS MORNING AND INCREASE THROUGH THE AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING. WYZ019-020-027>030-150000- /O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...KEMMERER... COKEVILLE...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 247 AM MDT TUE APR 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-150000- /O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/ WIND RIVER MOUNTAINS EAST- 247 AM MDT TUE APR 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 OVER SOUTH PASS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
123 WWUS75 KRIW 142037 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 PM MDT TUE APR 14 2015 ...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING UNTIL 10 PM MDT THIS EVENING... .THE SURFACE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING THIS AFTERNOON AHEAD OF AN APPROACHING PACIFIC COLD FRONT. STRONG SOUTHWEST WINDS ARE EXPECTED THROUGH THE AFTERNOON BEFORE DIMINISHING IN THE LATE EVENING. WYZ019-020-027>030-150400- /O.EXT.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...KEMMERER... COKEVILLE...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 237 PM MDT TUE APR 14 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-150400- /O.EXT.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/ WIND RIVER MOUNTAINS EAST- 237 PM MDT TUE APR 14 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 OVER SOUTH PASS THROUGH 10 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
349 WWUS75 KRIW 150348 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 948 PM MDT TUE APR 14 2015 WYZ019-020-027>030-150500- /O.EXP.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...KEMMERER... COKEVILLE...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 948 PM MDT TUE APR 14 2015 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. THE THREAT FOR HIGH WIND SPEEDS HAS ENDED OVER THE AREA. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM MDT. $$ WYZ015-150500- /O.EXP.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/ WIND RIVER MOUNTAINS EAST- 948 PM MDT TUE APR 14 2015 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. THE THREAT FOR HIGH WIND SPEEDS HAS ENDED OVER THE AREA. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM MDT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 13, 2:38 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 2:38 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 238 PM MDT MON APR 13 2015 .SHORT TERM...TONIGHT THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY AND TUESDAY EVENING FOR SOUTHERN LINCOLN AND SWEETWATER COUNTIES. ALSO FOR THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND THE GREEN AND RATTLESNAKE MOUNTAINS. SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE MOUNTAINS MAY SEE 50 MPH WINDS WITH GUSTS TO 75 MPH. TO THE NORTH AND EAST A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY UNTIL 6 PM MDT...OVER FREMONT...NATRONA...JOHNSON COUNTIES AND THE BIGHORN BASIN. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH AND LOW RELATIVE HUMIDITY AROUND 10 PERCENT WILL COMBINE WITH CRITICALLY DRY FUELS FOR CONDITIONS FAVORABLE FOR HARD TO CONTROL FIRES WITH RAPID RATES OF SPREAD. OVERNIGHT TONIGHT TEMPERATURES WILL WARM WITH MOSTLY CLEAR CONDITIONS. A PACIFIC COLD FRONT WILL APPROACH THE WEST ON TUESDAY WITH INCREASING CLOUD IN THE MORNING. SHOWERS WILL INCREASE ACROSS THE WEST AND NORTH WITH ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS AND SMALL HAIL DEVELOPING IN THE AFTERNOON. TEMPERATURES WILL BE VERY WARM AHEAD OF THE COLD FRONT. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY AS WE ENTER THE LONG TERM. WE WILL TAKE A DROP. A DROP LIKE ON THE SCARIEST ROLLER COASTER AT CEDAR POINT...OR WHAT WE CALL IN WYOMING APRIL. A STRONG COLD FRONT AMPLE MOISTURE WILL MOVE WEST TO EAST ACROSS THE STATE ON TUESDAY NIGHT AND USHER IN MUCH COOLER AIR. 700 MILLIBAR TEMPERATURES WILL FALL AS MUCH AS 17 DEGREES CELSIUS...OR 30 DEGREES FOR THOSE OF YOU WHO ARE MORE IMPERIALLY ORIENTED. IN OTHER WORDS IT WILL BE COMPLETELY DIFFERENT WHEN YOU WAKE UP WEDNESDAY MORNING THEN WHEN YOU GO TO BED TUESDAY NIGHT...AT LEAST FOR MOST AREAS. THERE IS ENOUGH ENERGY FOR A FEW THUNDERSTORMS ON TUESDAY EVENING AHEAD OF THE FRONT. AFTER THAT...PRECIPITATION CHANGES OVER TO SNOW AS TEMPERATURES CRASH LATE AT NIGHT AND EARLY WEDNESDAY MORNING. THE STEADIEST AND HEAVIEST SNOW FOR MOST AREAS STILL LOOKS TO BE WEDNESDAY MORNING INTO EARLY AFTERNOON WHEN THERE WILL BE SOME INTERACTION WITH THE RIGHT REAR QUAD OF A PASSING JET STREAK TO PROVIDE SOME EXTRA DYNAMICS. AFTER THAT...IT TURNS INTO MORE OF A NORTHEASTERLY UPSLOPE EVENT AS 700 MILLIBAR FLOW TURNS THAT WAY AS LEE CYCLOGENESIS OCCURS OVER COLORADO. THIS LOOKS TO CONTINUE INTO WEDNESDAY AFTERNOON AND EVEN WEDNESDAY NIGHT. IN ADDITION...STRONG COLD ADVECTION WILL LEAD TO GUSTY WINDS MUCH OF WEDNESDAY...ESPECIALLY IN THE FAVORED AREAS LIKE THE NORTHERN BIG HORN BASIN...SOUTH OF THE OWL CREEK RANGE AND ACROSS JOHNSON COUNTY. THIS WILL LIKELY LEAD TO BLOWING AND DRIFTING SNOW AND DIFFICULT TRAVEL CONDITIONS. AS FOR AMOUNTS...CONTINUITY LOOKED REASONABLE SO WE ONLY MADE MINOR TWEAKS. AT THIS POINT...IT LOOKS LIKE MORE ADVISORY...ESPECIALLY DURING THE DAY SINCE THE RECENT WARM WEATHER...WARM GROUND TEMPERATURES AND HIGH SUN ANGLE WOULD LIKELY MELT A LOT OF SNOW THAT FALLS ON PAVED SURFACES UNLESS IT IS VERY HEAVY. AN ADDITIONAL CONCERN FOR WEDNESDAY NIGHT IS THE MODELS ARE SHOWING DEVELOPMENT OF A HEAVIER BAND OF SNOW SOMEWHERE IN CENTRAL OR EASTERN WYOMING AS THE LOW DEEPENS IN THE LEE OF THE ROCKIES. THE MODELS ARE ALL OVER THE PLACE WITH THE PLACEMENT THOUGH. FOR NOW...WE BUMPED SNOW AMOUNTS IN THE EAST A BIT BUT WILL NOT GO HIGHER UNTIL MODELS COME INTO MORE CONSENSUS SINCE THIS MESOSCALE BANDING IS HARD TO PINPOINT. SNOW SHOULD END FROM NORTHWEST TO SOUTHEAST FROM WEDNESDAY NIGHT INTO THURSDAY MORNING...BUT THE HEAVY SNOW SHOULD BE OVER BY THURSDAY MORNING. RIDGING SHOULD THEN BUILD OVER THE AREA FROM THURSDAY AFTERNOON THROUGH FRIDAY WITH FRIDAY LOOKING LIKE A FAIRLY NICE DAY. THE NEXT SYSTEM THEN LOOKS TO MOVE IN FOR THE WEEKEND. AS EXPECTED...MODELS DIVERGE ON THE DETAILS AND TIMING OF THE SYSTEM. AT THIS POINT...MOST AREAS SHOULD BE DRY MOST OF THE TIME FOR SATURDAY...ESPECIALLY ACROSS THE SOUTHERN TWO THIRDS OF THE AREA WITH SUNDAY COOLER AND MORE UNSETTLED.WITH MOST OF THE ATTENTION ON THE WEDNESDAY SYSTEM AND A LACK OF MODEL CONSISTENCY...WE LET CONTINUITY RIDE UNTIL WE GET CLOSER TO THE WEEKEND TO SEE IF DETAILS BECOME CLEARER. && .AVIATION.../00Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH 00Z WEDNESDAY. S-SW SFC WINDS AROUND 15KTS WILL PREVAIL THIS EVENING WITH SOUTH SOUTHWEST SFC WINDS INCREASING TO 25 TO 35 WITH GUSTS OF 50 TO 60 KTS BY NOON TUESDAY OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. AREAS OF LOW LEVEL WIND SHEAR CAN BE EXPECTED...ESPECAILLY IN THE FOOTHILLS OF THE MOUNTAINS. && .FIRE WEATHER... ...FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY TUESDAY... A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS TO PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. THESE CONDITIONS WILL BE PRODUCED BY STRONG SOUTH TO SOUTHWEST WINDS AHEAD OF A PACIFIC COLD FRONT. TONIGHT WILL BE MOSTLY CLEAR AND BREEZY WITH GENRALLY POOR RELATIVE HUMIDITY. CLOUDS WILL INCREASE IN THE WEST WITH SOME MOUNTAIN SHOWERS WITH ISOLATED THUNDERSTORMS IN THE MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON WYZ015-019-027>030. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING WYZ275-276-280>283. && SHORT TERM...C.BAKER LONG TERM...HATTINGS AVIATION...C.BAKER FIRE WEATHER...C.BAKER
Hazardous weather outlook, Apr 13, 5:00 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON APR 13 2015 WYZ001>020-022>030-141200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON APR 13 2015 ...FIRE WEATHER WATCH IN EFFECT FOR THE LOWER ELEVATIONS EAST OF THE DIVIDE TUESDAY AFTERNOON AND EARLY EVENING... ...HIGH WIND WATCH FOR SOUTHERN WYOMING TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY...ELEVATED FIRE WEATHER CONDITIONS ALL LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...WIDESPREAD EXTREME FIRE WEATHER CONDITIONS POSSIBLE IN THE LOWER ELEVATIONS EAST OF THE DIVIDE. TUESDAY NIGHT THROUGH WEDNESDAY EVENING...A POWERFUL SPRING STORM SYSTEM WILL BRING A RETURN TO MUCH COLDER...AND LIKELY WINTRY CONDITIONS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:12 PM MDT | Red Flag Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 1 more | 25 hr |
| Apr 14, 5:04 AM MDT | Blizzard Watch | RIW | Johnson | 10 hr |
| Apr 14, 5:04 AM MDT | Winter Storm Watch | RIW | Big Horn, Fremont, Johnson, Natrona, Sublette, Washakie | 10 hr |
| Apr 14, 3:29 PM MDT | Winter Storm Warning | RIW | Fremont, Hot Springs, Natrona, Sublette, Sweetwater | 39 hr |
| Apr 14, 3:29 PM MDT | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 39 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.